Hi El Katrano, Its been a while since I have been on the forums so I just came across your posting. My oncologist suggested I took cod liver oil to combat the joint pain that comes with letrozole tablets and I found them to be a great help. Its easy to take and I think it also helped my hair and nails when the chemo was finished (I had taxotere). Hope you find something to help. Janice
I am currently on Zoladex implants following a lumpectomy in July. I was prescribed Zoladex rather than Tamoxifen because I was pre-menopausal. Starting in September I had Zoladex implants every 28 days; I had few side effects; no hot flushes, no pain; all I could really say was that I felt tired and I had some blurred vision. From the beginning of December I was put on the three month dose because the specialist said I was “tolerating” the drug quite well (!). This time I have felt pretty dreadful. The main side effect I have had is joint pain and swelling and stiffness of all my joints; this has been really unpleasant. I am 51 and feel like a 90 year old! I have also felt quite nauseous. I am advised that I will get used to these symptoms and they won’t be as bad as time goes on? On the bright side, I think that it is well worth mentioning that I have not put on weight, I have actually lost 20 pounds with no change to my lifestyle habits; so not all bad. Thank you to everyone who has posted on this site; it has been a great help to me to read about everyone’s experiences.
Hi El Katrano,
I was diagnosed in July 2009, had chemo (fec+tax) and 30 sessions of radiotherapy. Just finished 2 years of zoladex injections, and I have 3 more years of tamoxifen to take...
I suffer a lot from joint pains, especially in the morning when I wake up and have to stand up, my feet are killing me, and my knees feel weak.
I've recently had more and more pain in my hands as well.
I have spoken to my gp, but apart from painkillers, there's nothing they can do.
I've tried to do a bit of stretching when I can (in front of telly before I go to sleep) and even though it doesn't really help, it makes me feel better.
I have to add that since I finished rt I've gained 20kilo's (about 40 pounds), so I hope that when I'm done with these horrible pills I'll be able to shed the weight and have less joint pain.
I am currently om exemestane aromasin, I was diagnosed that from the oncologist 3months ago, but got further month and again from the doctors,it was examestane from teva. I cannot describe the pain in my back- everywhere. I have been on diclofenac,diamorphine etc and am coming off the lot. Apparently the exemestane from teva is a cheaper version that pharmaceutic companies make and this causes all the symptoms. So cheCk where/ who makes it. It has been the worst month or so in my life, please check
i've also experienced similar aches and pains even in my fingers and toes i've found i do loosen up once i get started but at night it can be worse when i'm trying to relax, i do take a co-codomol if its bad but i also take zimovane sleeping tablet which gives me some respite from the aches and i can manage to sleep,(every thing seems worse when i'm tired)i plan to reduce the zimovane when my symptoms are less acute hope this is of some help
Im suffering at the moment i feel a 85 year old women moved into my joints.I be 3 years round feb.I fin 2 years of tam about4 months ago i was not as bad.Going up stairs i cry each step.getting out of the car im a stiff board till i get going.Dont understand why 😞
I'm now 2mths post chemo and 6 weeks post Rads - I've no joint aches as such, but have lower back pain (constant dull ache as you describe) and if I sit for half an hour, I need peeling off the couch and can't get going, I'm 42 so isn't my age also. My onc thinks it is the Tamoxifen, but I'm having another bone scan in Jan just to be sure. I'm on herceptin too, and that seems to be affecting the heart and body temp.
TAX was more rough than FEC for me too, I've lost a few toe nails and a fingernail recently and the fingertips are still numb. I still can't open many things and still rubbish at juggling (I seem to drop everything).
hi all. didnt have chemo, just rads(finished 20 end of june) am 41,premeno and been on tam since april. hips ache every night(but only at night oddly)and get weird pins and needles in hand and wrists,mainly on "bad arm side" only started since taking tam! hhmmmm. xx
Hi El K,
As you know I have wrist/thumb problems which I am sure are down to the Tamoxifen, having ruled out other causes and being now almost a year post chemo. I also have the 'granny shuffle' effect if I'm static for any length of time and am really stiff first thing every morning. I think your pain sounds far worse than mine, which is more achey and hurts if I do more than minimal lifting, and is definitely musclular/tendon.
OK so I'm 49 (just!) but was nowhere near menopause before chemo.
Hope you get some useful help. I put in a 'yellow card' thing after a comment on the thread I started on Tam and tendinopathy.... I've a feeling we are the <1% people.... must be cos we have cats and have 'atr' in our names obviously. That 'n' yellow wellies (and in my case left-handedness)
My understanding of how Tam works is the same as DJ
Hi El Kat
My understanding is that Tamoxifen blocks the effect of oestrogen by stopping cancer cells binding on to it - it doesn't stop you from producing oestrogen.
The chemo may have left your system, but your body will still be repairing itself after the damage caused.
Sending hugs and hoping you ache less soon
Just wanted to say it's been 4 months since Chemo and 2 since Rads.
My Doctor said to try paracetamol every day and see if that helps.
I'm convinced it's due to a lack of oestrogen, I'm 35 so it's not my age and chemo should be out of my system now. Taxotere was evil on me though, one of the unfortunate ones.
sorry you have this problem. I had the same chemo as you and I had bad joint pains. I still have them 6 years on but not as bad and now I am use to it. I was put on bupanorphine patches. They are slow release morphine and they do work if nothing else does my oncologist prescribed them. Hope that help
Hi El Katrano
I'm afraid that you seem to be displaying classic symptoms of the 'dreaded docetaxel' as it made me feel as if I had doubled in age overnight! I swear that everytime I climbed the stairs there were more stairs than the time before, and it really felt as if my feet were killing me!!! My legs even seemed to ache in bed, but it will get better once you finish your tax treatment and it starts leaving your system. I am not on tamoxifen so can't comment on the se that this may cause, but aching joints is one of the se of tax. I think that I took ibobrufen, but do speak to your oncologist first who may be a better bet than your GP as more of a specialist re chemo side effects than your GP. A nice hot bath may help, and make sure that you drink plenty of fluids to flush the tax out of your system, and also wear nail strengthener or polish to protect your finger and toenails too.
Try and get your feet up in the meantime.
Hi there El Katrano
Sorry that you are experiencing such difficult side effects. I am sure others will be along soon with their support and tips on dealing with them.
In the meantime, here's the link to our factsheet on Tamoxifen which you may find helpful to read:
Has anyone had aching joints and what have the doctors done about it?
I'm asking because I've had probs since chemo (Taxotere mainly) with my elbow joints, knee joints and ankle joints.
I'm now on Tamoxifen and having these probs. I can be absolutely exhausted and still either not be able to get to sleep because of the constant and incessant aching of the joints or be woken up by it.
Most of the time it's a dull ache. But I've also felt like I have legs and arms. It takes me a while to get going after being static.
Now, I'm 35 so noone can say it's my age 😕
I'm going to call the GPs tomorrow to see if theres anything other than painkillers that I can take to ease this but I want to see if anyone else has had any experience of it and what has been done?